Desperate for info

Please does anyone know if after one year of havin vm can u get bad stomach pain with vomiting ,diarrhea and all of a sudden hands,feet ,face go numb and tingling .then horrible cramps in the arms and legs,feet all fingers n toes curled in horrible pain look like my son had cerebral palsy,blue finger nails n blood pressure of 88/48 .EM said he was dehydrated. How does a healthy 25yr.old get that dehydrated in a few hrs.im so worried sick for my son please anyone got any info I can use .i been crying for days.my son thinks that's all it was but I think there's more to what happen to him .lm wondering if it could be after effects of the viral meningitis.

3 Replies

oldestnewest
  • Hi Tellie

    None of us on here are medically trained and so our comments are only thoughts and ideas and you should seek medical advice if your son is not improving or gets worse. I personally think a year on from meningitis it is unlikely to be after effects unless he has had any of these symptoms since. If it was meningitis again he would be experiencing an extremely severe headache. Vomiting and diarrhoea can dehydrate quite quickly if it is severe and he has been unable to keep fluids down because he vomits them straight back up or hasn't drunk because he doesn't feel like it or knows it will make him sick again. He needs to be having frequent sips of water. As for the other symptoms of cold hands and feet, tingling and numbness I have no idea why that would be happening. Also as a 25 yr old if he had been out drinking alcohol in the days before he could have already been dehydrated because that is what alcohol does - people may think they have drunk plenty as had a few beers etc but alcohol is like a diuretic to the body and makes people wee out more than they the fluids they are drinking afterwards. If he doesn't show signs of improvement or gets over a couple of days or gets worse then I would suggest you see a Dr again. I can understand your panic and concern though as you have previously been through a very worrying health situation with your son.

    Best wishes

  • Thank u!

  • I had 3 years ago VM, and I still have cramps in my legs, my left leg goes numb and tingling, but before it was all my left side from my face to my feet, now only leg sometimes my arms, with my stomach, it is no longer the same, I have to take care all the time of my stomach if not i get constipated right away, since I got VM i don't know what is diarrhea, always struggling with the constipation, my pressure yesterday was 90/54, I have to see the dr in two weeks. Last time I saw the neurologist she told me you are doing a fantastic recovery, I don't know what you are doing, but keep doing it.

    I walk, I try to move, I read, I play Lumosity in my cellphone, I think that helped me a lot to think. It is better that you ask the Dr, the possible side effects and how to fix that, if not you have to research in the internet. I remember when I was using a wheelchair, I couldn't speak, write I was total useful, I am still recovering, and I know I am going to recover at least 90%. Just have patience and faith.

You may also like...